Alert archive / Wisconsin / River Flood Warnings in 2020
River Flood Warning 7, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Mar 22, 2020, 7:49 PM CDT for Juneau County, Wisconsin. It took effect at Mar 23, 2020, 7:00 AM CDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2020, 7:49 PM CDT (00:49 UTC)
- In effect from
- Mar 23, 2020, 7:00 AM CDT
- Expired
- Mar 24, 2020, 12:59 PM CDT
- In force
- 30 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Juneau County, WI
The radar
The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River (WI) at Necedah (NCAW3).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 16.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05403000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
281 WGUS43 KARX 230050 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 749 PM CDT Sun Mar 22 2020 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-231248- /O.NEW.KARX.FL.W.0007.200323T1200Z-200325T0600Z/ /NCAW3.1.ER.200323T1200Z.200323T1800Z.200324T1200Z.NO/ 749 PM CDT Sun Mar 22 2020 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Yellow River at Necedah. * from Monday morning to late Tuesday night. * At 6:00 PM Sunday the stage was 14.6 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Monday morning and continue to rise to near 15.1 feet on Monday. The river will fall below flood stage by Tuesday morning. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$
5 follow-up statements
644 WGUS83 KARX 231052 FLSARX Flood Statement National Weather Service La Crosse WI 552 AM CDT Mon Mar 23 2020 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-240151- /O.CON.KARX.FL.W.0007.200323T1200Z-200325T0600Z/ /NCAW3.1.ER.200323T1200Z.200323T1800Z.200324T1200Z.NO/ 552 AM CDT Mon Mar 23 2020 The Flood Warning continues for The Yellow River at Necedah. * until late Tuesday night...Or until the warning is cancelled. * At 4:00 AM Monday the stage was 14.9 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 15.1 feet by today. The river will fall below flood stage by Tuesday morning. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$
971 WGUS83 KARX 231438 FLSARX Flood Statement National Weather Service La Crosse WI 938 AM CDT Mon Mar 23 2020 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-240537- /O.CON.KARX.FL.W.0007.000000T0000Z-200325T0600Z/ /NCAW3.1.ER.200323T1217Z.200323T1300Z.200324T1200Z.NO/ 938 AM CDT Mon Mar 23 2020 The Flood Warning continues for The Yellow River at Necedah. * until late Tuesday night...Or until the warning is cancelled. * At 8:00 AM Monday the stage was 15.2 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage by Tuesday morning. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$ LL
849 WGUS83 KARX 240106 FLSARX Flood Statement National Weather Service La Crosse WI 806 PM CDT Mon Mar 23 2020 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-241605- /O.EXT.KARX.FL.W.0007.000000T0000Z-200325T1500Z/ /NCAW3.1.ER.200323T1217Z.200323T1700Z.200324T2100Z.NO/ 806 PM CDT Mon Mar 23 2020 The Flood Warning continues for The Yellow River at Necedah. * until Wednesday morning...Or until the warning is cancelled. * At 6:00 PM Monday the stage was 15.2 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will crest near 15.3 feet by Tuesday morning, then fall below flood stage Tuesday afternoon. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$
617 WGUS83 KARX 241003 FLSARX Flood Statement National Weather Service La Crosse WI 503 AM CDT Tue Mar 24 2020 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-250102- /O.EXT.KARX.FL.W.0007.000000T0000Z-200325T0500Z/ /NCAW3.1.ER.200323T1217Z.200323T1700Z.200324T1100Z.NO/ 503 AM CDT Tue Mar 24 2020 The Flood Warning continues for The Yellow River at Necedah. * until late tonight...Or until the warning is cancelled. * At 3:00 AM Tuesday the stage was 15.0 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall...Dropping below flood stage this morning. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$
661 WGUS83 KARX 241759 FLSARX Flood Statement National Weather Service La Crosse WI 1259 PM CDT Tue Mar 24 2020 .The Yellow River near Necedah has fallen below flood stage. Therefore, the flood warning has been cancelled. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-241829- /O.CAN.KARX.FL.W.0007.000000T0000Z-200325T0500Z/ /NCAW3.1.ER.200323T1217Z.200323T1700Z.200324T1147Z.NO/ 1259 PM CDT Tue Mar 24 2020 The Flood Warning is cancelled for The Yellow River at Necedah. * At 11:00 AM Tuesday the stage was 14.7 feet. * Flood stage is 15.0 feet. * Fell below flood stage at 6:47 AM Tuesday. * Forecast...The river will continue to fall to 14.3 feet by Wednesday morning. $$ NMB
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Mar 22, 7:10 PM CDT, 39 minutes earlier.
Area forecast discussion, Mar 22, 7:10 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 710 PM CDT Sun Mar 22 2020 .SHORT TERM...(Tonight through Monday) Issued at 130 PM CDT Sun Mar 22 2020 Upper level trough currently tracking east into the mid mississippi river valley (per watervapor satellite imagery), producing an area of pcpn (main snow) north of it. The shortwave will continue to lift east/northeast through the rest of the afternoon/evening, with the band of pcpn following suit. How far north it moves is the main question, and the models have fluctuated on whether the local forecast area will see any rain/snow from this. 12z runs of the GFS and NAM butt the northern reach of the pcpn just to the south, with the RAP/HRRR also following suit. Will trend the forecast this way. Meanwhile to the north, a much weaker bit of upper level energy was slipping across the northern plains. Not much going for this shortwave with meager (at best) qg convergence with a whisper of low level thermodynamics. It does have some saturation to work on though, and models have been fairly consistent in generating patchy, light pcpn. Will continue chances mostly in the west and north tonight. .LONG TERM...(Tuesday through Sunday) Issued at 130 PM CDT Sun Mar 22 2020 Quick moving zonal flow still on tap per the GFS and EC for the new week. This will shuffle various shortwave troughs/ridges across the region with the usual disparity in timing/track between the models that can (will) occur in this kind of flow. That said, the GFS and EC do agree (at least for the time being) that bits of upper level energy will eject out of a west coast trough Tue, working east to across the local forecast area come Wed night. Decent low level warming would precede the shortwave, with west-east running (sloping south to north) frontogenetic band and the left exit region of a 300 mb jet streak added elements to enhance the lift. Some 850 mb moisture transport for the system to work on, but PWs aren't overly high at this time. Still, despite the quick movement of the shortwave, the layout of the progged pcpn band (training) would help with amounts. At this time, most of what falls will be rain, mixing with and/or transitioning to snow overnight. Around 1/2 inch of rain looks possible right now, with minor snow accums in the finish. Temperatures still looking to rebound for this week, mostly at or above the late March normals. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 707 PM CDT Sun Mar 22 2020 Confidence is increasing in low ceilings settling over the area tonight. Already MVFR at RST with ceilings gradually declining, becoming IFR by late evening and perhaps briefly LIFR Monday morning (low confidence in LIFR potential, however). MVFR cigs should reach LSE towards 05Z, with IFR looking likely early Monday morning. With this low level saturation comes a small chance for spotty light freezing drizzle and/or light snow. Precip chances, though small overall, will be slightly higher at RST as a weakening front drops into the area. Do not anticipate any icing or snow impacts from the small amount of precip that does fall, though visibility could be reduced for a time. Some fog is also possible, with the greater likelihood at RST. Should see ceilings begin to rise shortly after daybreak Monday, improving to MVFR rather quickly. Expect a return to VFR by early-mid afternoon with cloud cover slowly diminishing. Current southerly breeze will relax this evening with light winds shifting to the southwest overnight. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Rieck LONG TERM....Rieck AVIATION...Kurz
Hazardous weather outlook, Mar 22, 2:54 AM CDT, 16 hours 55 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 254 AM CDT Sun Mar 22 2020 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-231100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 254 AM CDT Sun Mar 22 2020 This Hazardous Weather Outlook is for portions of southeast Minnesota, northeast Iowa, and southwest into central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Boyne
Nearby
River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.